Acne and Accutane archives

accutane/hair loss

Posted by Deb Wallace on December 28, 1998 at 22:49:31:

Dr. Stoll,
I took accutane about a year ago for 5 months. I was on a 60 mg. dosage. Near the end of my treatment I started to notice increased hair shedding. This has continued for about 9 months now. I am very uptight about it. Watching my hair fall out and not being able to do anything to stop it. My dermatologist wants me to start using Rogaine but I am reluctant to do so. I am emphasizing this so much the muscles in my neck and head are always tense. My head hurts everyday. I believe it is muscle tention as I have no other symptoms. Can you assist me in any way? I feel that I am in a deeper depression every day. Thank you,
Deb Wallace


Follow Ups:


Re: accutane/hair loss

Posted by Walt Stoll on December 29, 1998 at 11:06:04:

In Reply to: accutane/hair loss posted by Deb Wallace on December 28, 1998 at 22:49:31:

Hi, Deb.

If you have read the archives about this, you know that hair loss is a common complication of accutane treatment. I wonder if the prescribing doc told you about that possibility?

If you will read what I had to say about male pattern baldness, within the past few days---right here on this BB---,you would begin to see the connection between muscle tension & hair loss. Since "bracing" is the most common resolvable part of the chronic FOF that causes chronic acne, perhaps you can begin to see how all this is connected.

It is likely not too late to reverse this IF you do what would have resolved your acne in the first place.

Walt




Re: accutane/hair loss

Posted by Jeffrey on December 30, 1998 at 02:45:32:

In Reply to: accutane/hair loss posted by Deb Wallace on December 28, 1998 at 22:49:31:

Deb,

I essentially had the same experience you are having, and was livid that noone bothered to inform me of how common this side effect is. In my experience though, the hair goes through a resting period for up to six months and then begins growing back. I've been off the drug for 3 years and have perfectly healthy hair regrowth and a good head of hair. The drug will thin your hair a little, but there are alot of hollywood actors and actrices with the same look; it's a widely used drug to achieve perfect skin.
Try to stop stressing about this because that may be complicating the issue.
Jeff




Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives